MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED MINITIP; TRANSPORT CULTURE MEDIUM

BECTON, DICKINSON & CO. (SPARKS) BD UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED MINITIP; TRANSPORT CULTURE MEDIUM
Model Number 220529
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).Fda notified?: the initial reporter also notified the fda on (date) via medwatch # mw5095219.
 
Event or Problem Description
It was reported while using bd¿ universal viral transport kit, 3 ml, flocked minitip part of the swab remained in the nasal cavity.Surgical intervention was required to remove the swab.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: the customer complaint is not confirmed.No batch number or returns could be provided.A batch specific investigation could not be performed.A review of past complaints for this product does not indicate a confirmed trend for this defect.

Brand Name
BD UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED MINITIP
Common Device Name
TRANSPORT CULTURE MEDIUM
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key10651400
Report Number1119779-2020-00477
Device Sequence Number19619473
Product Code JSM
UDI-Device Identifier30382902205297
UDI-Public30382902205297
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K042970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number220529
Device Catalogue Number220529
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;